Alert archive / Florida / Small Craft Advisories in 2010

Small Craft Advisory 13, NWS Key West, FL

February 16, 2010

NWS Key West, FL issued this small craft advisory at Feb 16, 2010, 4:11 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2010, 4:11 AM EST (09:11 UTC)
Expired
Feb 16, 2010, 3:50 PM EST
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WHUS72 KKEY 160911
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
411 AM EST TUE FEB 16 2010

GMZ032-033-075-161700-
/O.NEW.KKEY.SC.Y.0013.100216T0911Z-100216T2200Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
411 AM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS NORTH OF THE LOWER KEYS AND 20 TO 60
NM WEST OF MAINLAND MONROE...AND FOR THE WATERS FROM KEY WEST TO
20 NM WEST OF THE DRY TORTUGAS AND OUT TO 60 NM.

NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE ADVISORY
AREA THIS MORNING. IN ADDITION...SEAS WILL BUILD TO 4 TO 7 FEET
ACROSS THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS...AND OVER THE
WATERS BEYOND THE REEF WEST OF REBECCA SHOAL LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JACOBSON
2 follow-up statements
516 
WHUS72 KKEY 161442
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
942 AM EST TUE FEB 16 2010

GMZ031-052>054-072>074-162200-
/O.EXA.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
942 AM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA BAY AND THE COASTAL ATLANTIC WATERS FROM
OCEAN REEF TO KEY WEST.

NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE
ADVISORY AREA THIS MORNING. IN ADDITION...SEAS WILL BUILD TO 4 TO
7 FEET ACROSS THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS...AND
OVER THE WATERS BEYOND THE REEF WEST OF REBECCA SHOAL LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ032-033-075-162200-
/O.CON.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/
GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
942 AM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS NORTH OF
THE LOWER KEYS AND 20 TO 60 NM WEST OF MAINLAND MONROE...AND FOR THE
WATERS FROM KEY WEST TO 20 NM WEST OF THE DRY TORTUGAS AND OUT TO 60
NM.

IN ADDITION...SEAS WILL BUILD TO 4 TO 7 FEET ACROSS THE OFFSHORE GULF
WATERS BEYOND FIVE FATHOMS...AND OVER THE WATERS BEYOND THE REEF WEST
OF REBECCA SHOAL LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
219 
WHUS72 KKEY 162050
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 PM EST TUE FEB 16 2010

GMZ033-075-170500-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/
/O.NEW.KKEY.SW.Y.0004.100216T2050Z-100217T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
350 PM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR NEAR AND OFFSHORE GULF WATERS
ADJACENT TO THE LOWER KEYS...AND OVER THE ATLANTIC WATERS WEST OF KEY
WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ031-032-052>054-072>074-162200-
/O.CAN.KKEY.SC.Y.0013.000000T0000Z-100216T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
350 PM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 8:52 PM EST, 7 hours 19 minutes earlier.

Area forecast discussion, Feb 15, 8:52 PM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
852 PM EST MON FEB 15 2010

.DISCUSSION...
.CURRENTLY...
THE KBYX RADAR SHOWS LIGHT RAIN MOVING EASTWARD ACROSS THE DRY
TORTUGAS AND WATERS WEST OF KEY WEST. SATELLITE HAS PLENTY OF CLOUDS
STREAMING ACROSS THE SERVICE AREA DUE TO THE LOCATION OF THE
SUBTROPICAL JET ALOFT AND THE CONVERGENCE ZONE IN THE MID
TROPOSPHERIC LAYER. THE EVENING SOUNDING HAS INCREASED MOISTURE
THROUGH THE COLUMN ESPECIALLY IN A LAYER FROM 850 TO 650 MB. WINDS
ARE LIGHT AND VARIABLE AT THE SURFACE WHILE INCREASING FROM 15 TO 50
KNOTS THROUGH THE AFORE MENTIONED LAYER. TEMPERATURES ARE MUCH MILDER
THAN LAST NIGHT IN THE MIDDLE TO LOWER 60S ACROSS THE ISLAND CHAIN.

.FORECAST...
THE COOL FRONT WILL MAKE HEADWAY TOWARD THE KEYS OVERNIGHT...REACHING
THE LOWER KEYS AROUND SUNRISE. WINDS AHEAD OF THE FRONT WILL
GRADUALLY INCREASE AND TURN NORTHWEST OVERNIGHT. MOST OF THE LIFT
ASSOCIATED WITH THIS FRONT WILL BE IN THE MID LAYERS OF THE BOUNDARY
LAYER. WITH LIMITED MOISTURE NEAR THE SURFACE AND AN ELEVATED LIFTING
MECHANISM...EXPECT THAT THE MOST THAT CAN BE SQUEEZED OUT OF THIS
EVENT WILL BE AREAS OF LIGHT RAIN. THE RIDGE OF HIGH PRESSURE
BUILDING IN ON THE FOOT OF THIS FRONT WILL BRING IN WINDS OF 15 TO 20
KNOTS ACROSS THE AREA TUESDAY NIGHT. AS THIS RIDGE OF HIGH PRESSURE
SPREADS EASTWARD ACROSS THE GULF OF MEXICO...THE GRADIENT BETWEEN THE
SLOW MOVING LOW PRESSURE IN THE NORTHEAST AND THE RIDGE WILL TIGHTEN.
AS A RESULT WINDS WILL INCREASE TO 15 TO 20 KNOTS AGAIN WEDNESDAY
NIGHT BEFORE WANING AGAIN THURSDAY MORNING. THE PROXIMITY OF THE
SUBTROPICAL JET WILL KEEP AT LEAST PARTLY CLOUDY SKIES THROUGH THE
WEEKEND. THE RIDGING AT THE SURFACE WILL KEEP POPS LOW WITH ONLY DIME
POPS THROUGH THE WEEKEND.

.MARINE...
LIGHT AND VARIABLE WINDS WILL INCREASE TO 15 TO 20 KNOTS OUT OF THE
NORTHWEST BY MORNING AHEAD OF A COOL FRONT. SEAS WILL BE HIGHEST IN
THE GULF WATERS NORTH AND WEST OF THE LOWER KEYS. A SMALL CRAFT
ADVISORY MAY BE NEEDED ESPECIALLY FOR THE GULF ZONES BEFORE
SUNRISE...WHILE AT LEAST A CAUTIONARY STATEMENT IS LIKELY ELSEWHERE.
THE HIGHER WIND WILL BE OF SHORT DURATION KEEPING SEAS FROM BECOMING
FULLY DEVELOPED ACROSS MOST OF THE KEYS WATERS WITH THE EXCEPTION OF
THE GULF WATERS AND WEST OF REBECCA SHOAL WHERE 4 TO 6 FOOT SEAS ARE
LIKELY. A BRIEF WIND SURGE WILL AGAIN IMPACT THE KEYS WEDNESDAY NIGHT
AS THE PRESSURE GRADIENT BETWEEN THE SURFACE HIGH PRESSURE AND THE
LOW OVER THE NORTHEAST INCREASES.

&&

.AVIATION...
THROUGH 16/00Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT EYW AND
MTH. HOWEVER...VFR CEILINGS WILL LOWER FROM FL080 TO FL050 OVERNIGHT
AS AN UPPER-LEVEL DISTURBANCE SATURATES A DEEPENING LAYER OF AIR
ALOFT. A PERIOD OF LIGHT RAIN IS EXPECTED FROM 06-12Z. HOWEVER...
VISIBILITY IS NOT LIKELY TO DROP BELOW 7SM FOR A SIGNIFICANT PERIOD
OF TIME DUE TO DRY AIR AT THE SURFACE. A COLD FRONT WILL PASS
THROUGH EYW/MTH AROUND 15/10-11Z...AND WINDS WILL SHIFT TO NORTH AND
SURGE RESULTING IN CROSSWINDS OCCASIONALLY EXCEEDING 15KT.

&&

.CLIMATE...
ON THIS DAY IN KEYS WEATHER HISTORY...IN 1874...THE HIGH TEMPERATURE
IN KEY WEST WAS 85 DEGREES. THIS MARKS THE RECORD HIGH TEMPERATURE
RECORDED ON FEBRUARY 15TH...A RECORD WHICH REMAINS STANDING 136 YEARS
LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....KASPER
DATA COLLECTION.......FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:50 PM ESTSmall Craft Advisory for Hazardous SeasKEY12 hr

Nearby

Small Craft Advisories in Florida, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.